Florida, 2010

Damaging Wind in Florida, November 4, 2010

November 4, 2010 · NWS JAX · 1 event in 1 county or zone

Gusty winds within a cluster of pre-frontal showers and thunderstorms downed a section of a large oak tree in Doctors Inlet. The section fell through a home and caused significant structural damage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Gusty winds within a cluster of pre-frontal showers and thunderstorms downed a section of a large oak tree in Doctors Inlet. The section fell through a home and caused significant structural damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Nov 4, 1:17 PM EST, 2 hours 43 minutes earlier.

Area forecast discussion, Nov 4, 1:17 PM EST, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
217 PM EDT THU NOV 4 2010

...COLD FRONT MOVING THROUGH THE AREA WITH MUCH NEEDED RAIN...
...LIGHT FREEZE LIKELY OVER INLAND GEORGIA SAT NIGHT...

.SHORT TERM...LATEST MSAS ANALYSIS SHOWS COLD FRONT IS RIGHT ON
THE DOORSTEP OF JIA AND EXTENDS WESTWARD ALONG THE I-10 CORRIDOR
AND INTO THE SUWANNEE VALLEY. FRONTAL BOUNDARY ACTUALLY SHOWS UP
VERY NICELY ON DOPPLER RADAR AND IS OUTPACING LINE OF
CONVECTION...EFFECTIVELY CUTTING OFF SURFACE INSTABILITY FOR AREAS
NORTH OF THE INTERSTATE.STILL SEEING SOME ELEVATED CONVECTION OVER
THE GA ZONES BUT THIS ACTIVITY SHOULD REMAIN RELATIVELY BENIGN FOR
THE REMAINDER OF THE AFTERNOON. INSTABILITY VALUES MUCH HIGHER
FROM GNV TO SGJ AND APPROACHING LINE OF TSRA IS SHOWING INCREASING
ORGANIZATION AS IT RACES EAST. INSOLATION HAS BEEN LIMITED IN
THESE AREAS HOWEVER AND MID RANGE LAPSE RATES REMAIN MARGINAL.
THIS WILL BE SOMEWHAT OFFSET BY STRONG MID LEVEL JET AND DEEP
LAYER SHEAR WHICH WILL FURTHER AID IN STORM STRUCTURE. SPC SLIGHT
RISK LOOKS ON TRACK WITH ISOLATED WIND DAMAGE THREAT FOR SOUTHERN
SECTIONS OF THE FORECAST AREA.

BU 00Z TONIGHT...NAM12 AND GFS ARE IN VERY GOOD AGREEMENT WRT
FRONTAL POSITION BUT NAM12 CARRIES A GREAT DEAL MORE POST FRONTAL
PRECIP. WITH CURRENT TRENDS OF PRECIP ALREADY RIDING UP AND OVER
THE COLD FRONT...WILL LEAN TOWARD THE NAM12 AND LEAVE CHANCE POPS
IN FOR THE NORTHERN ZONES THROUGH 03Z. THROUGH 12Z...RAIN SHOULD
CLEAR ALL BUT THE COASTAL ZONES WITH A STRONG COLD AIR ADVECTION
PATTERN IN PLACE FOR THE REMAINDER OF FRIDAY.

MOS GUIDANCE COMING IN WITH SUSTAINED 15 MPH FOR WINDS ON FRIDAY
AND MIXING TOOLS SHOW GUST POTENTIAL TO 25 MPH SO RIGHT NOW LOOKS
LIKE WE MAY REMAIN SHORT OF LAKE WIND CRITERIA BUT MID SHIFT WILL
NEED TO MONITOR CLOSELY.

OTHERWISE...IT WILL BE A TEMPERATURE FORECAST FOR THE PERIOD WITH
POTENTIAL FOR THE FIRST LIGHT FREEZE OF THE SEASON ACROSS INLAND
GA ZONES AND POSSIBLY INTO THE SUWANNEE VALLEY OF FLORIDA. FRIDAY
NIGHT INTO SAT WILL BE THE FIRST WAVE OF COLD AIR WITH A STRONG
ADVECTIVE COMPONENT. WITH MOS TEMPS ONLY BORDERLINE FREEZE ACROSS
THE AREA...WILL SHADE TEMPS HIGHER THAN GUIDANCE GIVEN CONTINUED
WINDS INTO THE OVERNIGHT HOURS AND THEREFORE DO NOT EXPECT ANY
FREEZE ISSUES AT THIS TIME.

BIGGER THREAT COMES SAT NIGHT INTO SUNDAY WHEN WINDS WILL STILL BE
THERE...BUT MORE OF A DRAINAGE FLOW THAN ANYTHING ELSE WITH STILL
RADIATIONAL COMPONENT IN SHELTERED AREAS. STILL LOOKING AT THE 5TH
PERIOD ON THIS SO MUCH TOO EARLY FOR ANY WATCHES BUT WILL LIKELY
NEED ONE WITH SUBSEQUENT FORECASTS.

.LONG TERM...SFC HIGH PRESSURE WILL REMAIN ANCHORED OVER THE SERN
U.S. AND WILL SEE A SLOW MODIFICATION IN TEMPERATURES BACK CLOSE
TO CLIMO VALUES BY THE MIDDLE OF NEXT WEEK. A FEW EARLY MORNINGS
OF FROST AND NEAR FREEZE CONDS ARE EXPECTED ON SUN/MON...OTHERWISE
MAINLY DRY CONDS ARE EXPECTED THROUGH THE PERIOD. HIGH PRESSURE
WILL DRIFT TOWARD THE CAROLINAS BY THE MIDDLE OF NEXT WEEK
ALLOWING FOR A MODIFYING ONSHORE FLOW TO DEVELOP.

&&

.AVIATION...LINE OF TSRA APPROACHING TERMINALS AT THIS HOUR. WILL
SEE MVFR CONDS AS STORMS PUSH THROUGH. THEN VFR IS EXPECTED TO
RETURN POST-FRONT. WNW WINDS WILL CONTINUE ARND 1O KT TONIGHT.
SKIES WILL BE CLEAR WITH GUSTY WINDS FRIDAY.

&&

.MARINE...SCA CONDS EXPECTED FOR OFFSHORE LEGS AND SCEC FOR
NEARSHORE LEGS TONIGHT. WINDS WILL SHIFT TO NORTHWEST WITH
PASSAGE OF COLD FRONT TONIGHT AND THEN NORTH OVER THE WEEKEND.

&&

.FIRE WEATHER...A STRONG COLD FRONT WILL SWEEP THROUGH THE AREA
THIS EVENING BRINGING IN A MUCH COOLER AND DRIER AIR MASS. RED
FLAG CONDITIONS WILL BE POSSIBLE ACROSS INLAND NORTHEAST FLORIDA
FROM FRIDAY INTO THE WEEKEND. A FIRE WEATHER WATCH IS IN EFFECT
FOR NORTHEAST FLORIDA FRIDAY DUE TO BREEZY CONDITIONS AND RH'S
FALLING TO CRITICALLY LOW LEVELS. RH'S ARE EXPECTED TO BE WITHIN
CRITICAL RANGE SATURDAY IN SE GA BUT WINDS WILL NOT MEET RED FLAG
CONDS. WILL LIKELY BE ISSUING A FIRE DANGER STATEMENT TOMORROW.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  43  62  34  60 /  30   0   0   0
SSI  48  62  40  59 /  50   0   0   0
JAX  47  64  36  61 /  40   0   0   0
SGJ  52  66  42  62 /  60   0   0   0
GNV  46  63  35  62 /  50   0   0   0
OCF  47  65  35  62 /  50   0   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING
     FOR ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-
     GILCHRIST-HAMILTON-MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-
     UNION.

GA...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 4 PM EDT SATURDAY FOR ALTAMAHA SOUND
     GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
     FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
     ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.

&&

DEESE/TRABERT
Hazardous weather outlook, Nov 4, 10:00 AM EST, 6 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1100 AM EDT THU NOV 4 2010

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-051000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
1100 AM EDT THU NOV 4 2010

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...REST OF TODAY AND TONIGHT...

...LOCALLY HEAVY RAINFALL POSSIBLE...

OCCASIONAL SHOWERS WITH EMBEDDED THUNDERSTORMS ARE EXPECTED THROUGH
THE EVENING HOURS TODAY. SOME THE ACTIVITY WILL CONTAIN LOCALLY
HEAVY RAINFALL AT TIMES. ISOLATED STRONG THUNDERSTORMS MAY DEVELOP
ACROSS NORTHEAST FLORIDA WITH GUSTY WINDS UP TO 50 MPH AT TIMES.
STORM TOTAL RAINFALL AMOUNTS WILL AVERAGE BETWEEN ONE HALF AND
ONE INCH WITH LOCALLY HIGHER AMOUNTS POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

MUCH COLDER AIR WILL FILTER INTO THE REGION ON FRIDAY. NORTHWEST
WINDS WILL INCREASE TO BREEZY AND ALMOST WINDY CONDITIONS AT
TIMES AND A LAKE WIND ADVISORY MAY BE REQUIRED.

THE COLD AIR WILL SETTLE OVER THE REGION FOR THE WEEKEND AND LOW
TEMPERATURES WILL FALL INTO THE 30S EARLY SAT AND SUN MORNINGS.
PATCHY FROST WILL BE POSSIBLE OVER INLAND WIND SHELTERED AREAS AND
THERE IS A CHANCE OF MINIMUM TEMPERATURES NEAR FREEZING ACROSS
COLDER LOCATIONS OF INLAND SOUTHEAST GEORGIA...ESPECIALLY EARLY
SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

JCH/MKT

In the hours before

Special weather statement, Nov 4, 1:06 PM EST, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
206 PM EDT THU NOV 4 2010

FLZ023>025-GAZ164-041845-
BAKER-CHARLTON-DUVAL-NASSAU-
206 PM EDT THU NOV 4 2010

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN
BAKER...SOUTHERN CHARLTON...SOUTHWESTERN NASSAU AND WESTERN DUVAL
COUNTIES FOR STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 245 PM EDT...

AT 206 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS ALONG A LINE FROM GLEN SAINT MARY TO 8 MILES SOUTH OF
GLEN SAINT MARY...MOVING NORTHEAST AT 40 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND GLEN SAINT
MARY...MACCLENNY...MAXVILLE...BRYCEVILLE...BALDWIN...JACKSONVILLE
HEIGHTS...RATLIFF...RIVERSIDE...ORTEGA AND NORMANDY THROUGH 245 PM
EDT. GUSTY WINDS OF 35 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS
STORM. TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCE WARNING.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3026 8167 3019 8199 3019 8203 3017 8205
      3014 8221 3014 8224 3036 8224 3063 8166
TIME...MOT...LOC 1806Z 245DEG 36KT 3037 8216 3028 8215
          3018 8219

ENYEDI
Special weather statement, Nov 4, 1:41 PM EST, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
241 PM EDT THU NOV 4 2010

FLZ024-025-GAZ166-041930-
COASTAL CAMDEN-DUVAL-NASSAU-
241 PM EDT THU NOV 4 2010

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN
NASSAU...NORTHEASTERN DUVAL AND SOUTHEASTERN CAMDEN COUNTIES FOR
STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 330 PM EDT...

AT 241 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES WEST OF ST. MARYS
TO JACKSONVILLE INTERNATIONAL AIRPORT...MOVING EAST AT 25 MPH. THESE
STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND JACKSONVILLE
INTERNATIONAL AIRPORT...YULEE...OCEANWAY...ST. MARYS...KINGS BAY
BASE...FERNANDINA BEACH...AMELIA CITY...DUNGENESS...CUMBERLAND
ISLAND AND TALBOT ISLAND THROUGH 330 PM EDT. GUSTY WINDS OF 35 TO 55
MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER RADAR
HAS INDICATED WEAK ROTATION WITHIN THIS STORM. TORNADOES MAY DEVELOP
WITH LITTLE OR NO ADVANCE WARNING.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3044 8176 3075 8174 3074 8169 3076 8169
      3084 8142 3075 8145 3074 8144 3071 8144
      3070 8142 3066 8141 3059 8144 3051 8143
      3047 8140 3042 8140
TIME...MOT...LOC 1841Z 273DEG 20KT 3073 8163 3060 8160
          3047 8165

ENYEDI
Special weather statement, Nov 4, 1:49 PM EST, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
249 PM EDT THU NOV 4 2010

FLZ024-025-041945-
DUVAL-NASSAU-
249 PM EDT THU NOV 4 2010

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHWESTERN
NASSAU AND DUVAL COUNTIES FOR STRONG WINDS AND FUNNEL CLOUDS VALID
UNTIL 345 PM EDT...

AT 248 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES WEST OF
JACKSONVILLE INTERNATIONAL AIRPORT TO 3 MILES SOUTHEAST OF
MAXVILLE...MOVING EAST AT 35 MPH. THESE STRONG THUNDERSTORMS WILL
ALSO AFFECT AREAS AROUND MAXVILLE...BRYCEVILLE... BALDWIN...
NORMANDY... JACKSONVILLE INTERNATIONAL AIRPORT...JACKSONVILLE
HEIGHTS...TALLYRAND...RIVERSIDE...OCEANWAY AND DOWNTOWN JACKSONVILLE
THROUGH 345 PM EDT. GUSTY WINDS OF 35 TO 55 MPH CAN BE EXPECTED
ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER RADAR HAS INDICATED WEAK
ROTATION WITHIN THIS STORM. TORNADOES MAY DEVELOP WITH LITTLE OR NO
ADVANCE WARNING.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3025 8143 3020 8143 3019 8171 3020 8203
      3048 8192 3056 8143 3049 8143 3047 8140
      3042 8140 3041 8141 3039 8138 3033 8139
      3027 8137 3025 8138
TIME...MOT...LOC 1848Z 255DEG 30KT 3047 8176 3034 8174
          3019 8192

ENYEDI
Special weather statement, Nov 4, 2:14 PM EST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
314 PM EDT THU NOV 4 2010

FLZ025-032-033-042000-
CLAY-DUVAL-ST. JOHNS-
314 PM EDT THU NOV 4 2010

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL CLAY...
NORTHERN ST. JOHNS AND SOUTHEASTERN DUVAL COUNTIES FOR STRONG WINDS
VALID UNTIL 400 PM EDT...

AT 315 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 7 MILES SOUTHEAST OF KINGSLEY...OR 17
MILES NORTHEAST OF MELROSE...MOVING NORTHEAST AT 25 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND KINGSLEY...MIDDLEBURG...
PENNEY FARMS...ASBURY LAKE...GREEN COVE SPRINGS...PICOLATA...
LAKESIDE...DOCTORS INLET...BAKERSVILLE AND SWITZERLAND THROUGH 400 PM
EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2982 8191 2995 8201 3009 8199 3021 8144
      2990 8131
TIME...MOT...LOC 1915Z 233DEG 22KT 2994 8187

DEESE

The radar

The Jacksonville radar (KJAX), 38 km away, was scanning. The volume nearest the first event began at 20:58 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Clay

When
November 4, 4:00 PM EST
Where
Clay County, 0.74 mi ESE of Doctors Lake
Measured
43 kt (49 mph) estimated gust
Property damage
$3,000
Reported by
Broadcast Media
Coordinates
30.146, -81.738

Gusty winds blew down a section of a large oak tree tree. The section fell through the roof of a home and caused significant damage. The cost of damage was estimated.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2010Every state in 2010This day in weather historyWarnings in Florida, November 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 263206.